Alert archive / Nebraska / Tornado Warnings in 2009

Tornado Warning 15, NWS Hastings, NE

June 17, 2009Hall County, Nebraska

NWS Hastings, NE issued this tornado warning at Jun 17, 2009, 8:09 PM CDT for Hall County, Nebraska. It was in force for 36 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2009, 8:09 PM CDT (01:09 UTC)
Expired
Jun 17, 2009, 8:45 PM CDT
In force
36 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

County Hall County, NE

The radar

The Grand Island radar (KUEX), 71 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:11 PM CDTFUNNEL CLOUD2 Nw Alda, NE
Jun 17, 8:19 PM CDTHAIL 0.75Grand Island, NE
Jun 17, 8:20 PM CDTFUNNEL CLOUD2 Nw Grand Island, NE
Jun 17, 8:22 PM CDTHAIL 12 Ne Grand Island, NEQUARTER SIZE HAIL NORTH SIDE OF GRAND ISLAND
Jun 17, 8:26 PM CDTHAIL 1.25Grand Island, NE
Jun 17, 8:30 PM CDTHAIL 1.75Grand Island, NE
Jun 17, 8:33 PM CDTFUNNEL CLOUDGrand Island, NEFUNNEL CLOUD OVER HIGHWAY 281 IN GRAND ISLAND. NO TORNADO AT THIS TIME.
Jun 17, 8:34 PM CDTNON-TSTM WND GST 603 Sw Grand Island, NETSTM WIND GUST 50 TO 60 MPH. SHINGLES OFF ROOF OF HOUSE HIGHWAYS 281 AND 34.
Jun 17, 8:37 PM CDTTORNADO3 Ssw Grand Island, NEVERY BRIEF AND WEAK TORNADO CROSSED HIGHWAY 281 ON SOUTH SIDE OF GRAND ISLAND
Jun 17, 8:42 PM CDTFUNNEL CLOUD3 Se Grand Island, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:52 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1256 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 180109
TORGID
NEC079-180145-
/O.NEW.KGID.TO.W.0015.090618T0109Z-090618T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
809 PM CDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 845 PM CDT

* AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR ALDA...OR 7 MILES WEST OF GRAND
  ISLAND...AND MOVING EAST AT 15 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  GRAND ISLAND AROUND 830 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 4104 9829 4083 9828 4083 9866 4104 9867
TIME...MOT...LOC 0109Z 268DEG 15KT 4091 9849

$$
HEINLEIN
2 follow-up statements
000 
WWUS53 KGID 180120
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
820 PM CDT WED JUN 17 2009

NEC079-180145-
/O.CON.KGID.TO.W.0015.000000T0000Z-090618T0145Z/
HALL NE-
820 PM CDT WED JUN 17 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHERN
HALL COUNTY...

AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR GRAND ISLAND...
MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
  HALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4104 9829 4083 9828 4083 9866 4104 9867
TIME...MOT...LOC 0120Z 266DEG 15KT 4091 9837

$$
HEINLEIN
000 
WWUS53 KGID 180122
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
822 PM CDT WED JUN 17 2009

NEC079-180145-
/O.CON.KGID.TO.W.0015.000000T0000Z-090618T0145Z/
HALL NE-
822 PM CDT WED JUN 17 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN HALL COUNTY...

AT 821 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED NEAR 
GRAND ISLAND...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN HALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4103 9855 4104 9829 4083 9828 4083 9850
TIME...MOT...LOC 0122Z 266DEG 15KT 4091 9836

$$
HEINLEIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 17, 6:16 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 17, 6:16 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
616 PM CDT WED JUN 17 2009

.AVIATION...00Z TAF. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
EVENING AND RAPIDLY BECOME SEVERE. THE POTENTIAL FOR A SEVERE
STORM TO IMPACT KGRI DOES EXIST. THUNDERSTORM CHCS DECREASE IN THE
PREDAWN HOURS. ONCE THE STORMS PASS THROUGH...VFR CONDITIONS ARE
EXPECTED ON THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 241 PM CDT WED JUN 17 2009/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.  FOCUS IS ON SEVERE
WEATHER TONIGHT.  SURFACE WARM FRONTAL BOUNDARY WAS ORIENTED NEAR
THE NEBRASKA AND KANSAS STATELINE.  SEVERE PARAMETERS ALL ARE
FAVORABLE FOR ORGANIZED STORMS THIS AFTERNOON AND EVENING.  CAP HAS
ESSENTIALLY ERODED ALONG THE FRONT AND LAPS DATA INDICATE SURFACE
BASED CAPES ON THE ORDER OF 4500 J/KG.  DEEP LAYER SHEAR IS ALSO
IMPRESSIVE AT 40 TO 50KTS.  MOISTURE HAS POOLED ALONG THE BOUNDARY
WITH DPS IN THE LOW TO MID 70S...LEADING TO AN AXIS OF LOWER LCL
HEIGHTS.

THE FRONTAL BOUNDARY WILL BE THE FOCUS FOR CONVECTION DURING THE
NEXT SEVERAL HOURS.  STORMS WILL RAPIDLY BECOME SEVERE AND BE
CAPABLE OF PRODUCING BASEBALL HAIL...DAMAGING WINDS...TORNADOES AND
HEAVY RAINFALL IN EXCESS OF TWO INCHES.  MODELS ARE FAIRLY AGREEABLE
THAT THE EASTERN NEB CONVECTION WILL CONTINUE TO TREK
EASTWARD...WITH A NEW ROUND OF STORMS DEVELOPING ROUGHLY 22Z TO 00Z
ACROSS SOUTHWEST/SOUTHERN NEBRASKA AND WE WILL SEE HOW THIS NEXT
ROUND UNFOLDS IN THE NEXT SEVERAL HOURS.

THE LOWLEVEL JET INCREASES TO AROUND 50KTS OVERNIGHT AND CONVECTION
SHOULD SUSTAIN/ORGANIZE AND ROLL EASTWARD DURING THE NOCTURNAL
HOURS.

THEN ON THURSDAY...BOUNDARIES LINGER IN THE MORNING THEN MAY LIFT
NORTH DURING THE AFTERNOON WHILE A COOL FRONT APPROACHES FROM THE
WEST IN THE AFTERNOON/EVENING.  THE FRONT PUSHES SOUTHEAST THURSDAY
NIGHT BRINGING ANOTHER CHC FOR STORMS.

LONG TERM...WILL KEEP THIS SHORT DUE TO EXPECTED SEVERE WEATHER.
SUNRISE FRIDAY THROUGH WEDNESDAY. CONCERN REVOLVES AROUND TEMPS AND
PRECIP AS RIDGE KEEPS TRYING TO BUILD INTO THE PLAINS WHILE WEST
COAST TROUGH KEEPS IT FROM BUILDING TOO FAR NORTH. A FEW DAYS AGO IT
LOOKED LIKE THE RIDGE WOULD BUILD IN AND WE WOULD BE HOT AND
PRIMARILY DRY. AS IN YEARS PAST...IT NOW LOOKS LIKE THIS MAY NOT
OCCUR AS DISTURBANCES ROTATING AROUND WEST COAST TROUGH MAY WORK
INTO THE AREA DURING THE PERIOD.  AS FAR AS TEMPS...WILL STILL BE
PLENTY WARM WITH SOME DAYS IN THE 80S AND OTHERS IN THE 90S.

COULD PROBABLY GO WITH OVERNIGHT POPS IN EVERY PERIOD...BUT FOR NOW
WILL INCLUDE IN THE FIRST PART OF THE EXTENDED AND MONITOR OVER NEXT
FEW DAYS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 17, 5:05 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
505 PM CDT WED JUN 17 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
181200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
505 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP DURING THE EVENING AND RAPIDLY BECOME
SEVERE.  THE STORMS WILL BE CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...DAMAGING WINDS IN EXCESS OF 70 MPH AND ISOLATED
TORNADOES...ESPECIALLY IN THE VICINITY OF A WARM FRONTAL BOUNDARY
LIFTING NORTH INTO NEBRASKA. TORRENTIAL RAINFALL IN EXCESS OF TWO
INCHES IS POSSIBLE...WHICH MAY LEAD TO FLOODING PROBLEMS.

THE STRONGEST STORMS ARE EXPECTED ACROSS SOUTH CENTRAL NEBRASKA
AND IN PHILLIPS....SMITH AND JEWELL COUNTIES IN NORTH CENTRAL
KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA
ON THURSDAY...ESPECIALLY DURING THE EVENING AND OVERNIGHT HOURS.
THERE IS A POSSIBILITY A FEW STORMS MAY BECOME SEVERE...WITH
QUARTER SIZE HAIL AND DAMAGING WINDS NEAR 60 MPH THE PRIMARY
HAZARDS.

ADDITIONAL CHANCES FOR THUNDERSTORMS EXIST INTERMITTENTLY FROM
FRIDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

&&

MA BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY
NIGHT INTO SATURDAY AS ANOTHER TROUGH MOVES THROUGH THE AREA.

&&
.DISCUSSION...A TROUGH OF LOW PRESSURE IS MOVING ACROSS NORTHERN
ARIZONA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS STRETCH
FROM NEAR CONGRESS TO PRESCOTT TO FLAGSTAFF TO KAYENTA. SOME OF
THESE STORMS CONTAIN HEAVY RAIN. MINOR FLOODING HAS BEEN REPORTED
NEAR PAGE.

THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE
OVERNIGHT AS PART OF THE TROUGH PULLS NORTHEAST OF ARIZONA. THE
SOUTHERN PORTION OF THE TROUGH IS FORECAST TO CUTOFF OVER OR WEST OF
NORTHERN BAJA ON THURSDAY. ENOUGH MID LEVEL MOISTURE AND INSTABILITY
IS EXPECTED TO REMAIN OVER AREAS ALONG AND SOUTH OF THE RIM FROM
FLAGSTAFF EASTWARD FOR A SLIGHT CHANCE OF THUNDERSTORMS.

THE CUTOFF LOW IS EXPECTED TO BEGIN MOVING NORTHWARD LATE FRIDAY.
THE CHANCE OF STORMS WILL INCREASE FRIDAY AFTERNOON MAINLY FROM
FLAGSTAFF SOUTHWARD. AS THE LOW MOVES ACROSS ARIZONA FRIDAY NIGHT
THROUGH SATURDAY...THERE WILL BE SCATTERED SHOWERS AND
THUNDERSTORMS. INCREASING INSTABILITY AND SHEAR MAY ALSO LEAD TO
SOME STRONG STORMS...PRODUCING HAIL AND GUSTY WINDS.

THE LOW IS EXPECTED TO MOVE NORTHEAST OF ARIZONA ON SUNDAY WITH THE
CHANCE OF PRECIPITATION DECREASING THROUGH THE DAY. A DRIER AND
WARMER SOUTHWEST FLOW IS EXPECTED TO DEVELOP OVER ARIZONA ON MONDAY.

HIGH PRESSURE BUILDING OVER TEXAS MAY PUSH ENOUGH MOISTURE OVER
EASTERN SECTIONS OF NORTHERN ARIZONA BY TUESDAY FOR A FEW SHOWERS
AND THUNDERSTORMS. THIS MOISTURE MAY PUSH ACROSS THE WESTERN
MOGOLLON RIM BY WEDNESDAY.

&&

.AVIATION...FOR THE 00Z PACKAGE...A WEAK TROUGH OF LOW PRESSURE WILL
BRING ISOLD-SCT SHRA/TSRA WITH LCL MVFR IN THE STRONGER STORMS. SOME
STORMS MAY PRODUCE SFC WIND GUSTS IN EXCESS OF 35KTS. CONVECTION
DIMINISHING AFT 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A TROUGH OF LOW PRESSURE WILL LINGER WEST OF THE
AREA THURSDAY AND FRIDAY. EXPECT VARIABLE MID AND HIGH LEVEL CLOUDS
WITH A CHANCE OF SHOWERS. MINIMUM RELATIVE HUMIDITIES WILL FALL
BELOW 15 PERCENT FOR ELEVATIONS BELOW 6000 FEET.

SATURDAY THROUGH MONDAY...A SWITCH TO A MORE SOUTHERLY FLOW WILL
INCREASE MOISTURE AND CHANCES FOR SHOWERS AND THUNDERSTORMS...WITH
THE BEST CHANCE ARRIVING ON SATURDAY. TEMPERATURES SHOULD RETURN TO
NEAR SEASONABLE LEVELS BY MONDAY WITH DIMINISHING CHANCES OF SHOWERS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.....................MAS
AVIATION/FIRE WEATHER......DB

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.

In the hours before

Local storm report, Jun 17, 7:27 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
727 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             7 SW CAIRO              40.93N 98.70W
06/17/2009  E1.00 INCH       HALL               NE   EMERGENCY MNGR

&&

FAY
Local storm report, Jun 17, 7:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
738 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             4 W NORTH LOUP          41.49N 98.85W
06/17/2009  E2.50 INCH       VALLEY             NE   PUBLIC

            HAIL UP TO TENNIS BALL SIZE. WINDOWS REPORTED BROKEN OUT
            OF HOUSE 5 MILES SOUTHWEST OF THIS LOCATION.

&&

PFANNKUCH
Local storm report, Jun 17, 7:42 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
742 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             8 SW CAIRO              40.92N 98.72W
06/17/2009  E1.00 INCH       HALL               NE   EMERGENCY MNGR

&&

FAY
Local storm report, Jun 17, 7:55 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
755 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             7 N LOUP CITY           41.38N 98.97W
06/17/2009  E1.50 INCH       SHERMAN            NE   PUBLIC

            QUARTER TO PING PONG SIZE HAIL.

&&

PFANNKUCH
Local storm report, Jun 17, 8:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
805 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     FUNNEL CLOUD     3 N WOOD RIVER          40.87N 98.60W
06/17/2009                   HALL               NE   EMERGENCY MNGR

&&

FAY
Local storm report, Jun 17, 8:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
806 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     FUNNEL CLOUD     ALDA                    40.86N 98.47W
06/17/2009                   HALL               NE   TRAINED SPOTTER

&&

FAY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:08 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley52 min
Jun 17, 7:21 PM CDTTornado WarningGIDBuffalo, Hall24 min
Jun 17, 7:43 PM CDTSevere Thunderstorm WarningGIDHall47 min
Jun 17, 7:55 PM CDTTornado WarningGIDHall35 min
Jun 17, 8:07 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton, Merrick38 min
Jun 17, 8:12 PM CDTSpecial Weather StatementGIDSherman33 min
Jun 17, 8:18 PM CDTTornado WarningGIDBuffalo, Sherman27 min
Jun 17, 8:28 PM CDTSevere Thunderstorm WarningGIDSherman47 min
Jun 17, 8:42 PM CDTTornado WarningGIDHall, Hamilton, Merrick33 min
Jun 17, 8:46 PM CDTSevere Thunderstorm Warning EmergencyGIDHall, Hamilton, Merrick44 min
Jun 17, 8:46 PM CDTTornado WarningGIDSherman29 min
Jun 17, 8:48 PM CDTSevere Thunderstorm WarningGIDHamilton, York42 min
Jun 17, 8:55 PM CDTSevere Thunderstorm WarningGIDHamilton50 min
Jun 17, 8:58 PM CDTTornado Warning EmergencyGIDHamilton32 min
Jun 17, 9:22 PM CDTTornado Warning EmergencyGIDHamilton23 min
Jun 17, 9:28 PM CDTSpecial Weather StatementGIDHoward32 min
Jun 17, 9:29 PM CDTSevere Thunderstorm WarningGIDHamilton, York35 min
Jun 17, 10:01 PM CDTSevere Thunderstorm WarningGIDYork44 min

Nearby

Tornado Warnings in Nebraska, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.